A 48-year-old male asked:
Disclaimer

Does vitamin B6 or B12 supplementation react with lexapro (escitalopram)? Do any vitamins or minerals for that matter?

1 doctor answer
Dr. Donald Jacobson
39 years experience in Psychiatry
Yes and no: Lexapro (escitalopram) has no direct interaction with vitamin b6 or vitamin b12. Deficiency of vit B12 can cause depression or even dementia among other things. The same holds for folic acid, another b vitamin. Sometimes we will prescribe vitamin b6 for women who have a depressive reaction to the Progesterone component of birth control pills. L-methyl folate is used to boost the effects of drugs like lexapro (escitalopram).
Answered on Feb 25, 2019
2
2 comments
3
3 thanks
Dr. Pamela Pappas
41 years experience in Psychiatry
And the l-methylfolate does not have to be the prescription form. Metabolic Maintenance, Thorne Research, and others make excellent products also. Replenishing B12 at the same time is a good idea too.
Aug 5, 2013
Provided original answer
Dr. Donald Jacobson
39 years experience in Psychiatry
I thank my colleague for the resource!
Aug 5, 2013

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 40-year-old female asked:
Dr. Heidi Fowler
24 years experience in Psychiatry
Would encourage : You to leave off the valerian root if you are taking lexapro (escitalopram). When taken together ^ risk for sedation, ;/or dizziness.
1
1 thank
A 25-year-old female asked:
Dr. Pamela Pappas
41 years experience in Psychiatry
Yes: Yes, you can take these multivitamins with your medications. Nothing in the vitamins conflicts with seroquel or lexapro (escitalopram).
A 53-year-old female asked:
Dr. Pamela Pappas
41 years experience in Psychiatry
Yes: Yes, you can take vitamin d with lexapro (escitalopram). You might ask your primary care physician to check your 25-oh-vitd level, so that you know w ... Read More
3
3 thanks
A 34-year-old female asked:
Dr. Djamchid Lotfi
57 years experience in Neurology
Vitamins unhelpful !: Vitamins are trace elements needed in very small amounts by the body. No need for supplementary vitamins UNLESS you are shown to be deficient of them ... Read More
1
1 thank

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month